MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 34MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 4.0 X 34MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48552438
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that an oasys polyaxial screw head disengaged post-operatively.Revision surgery has not been reported.
 
Additional Manufacturer Narrative
Corrected data: d.1: updated 'oasys 4.0 x 38mm polyaxial screw' to 'oasys 4.0 x 34mm polyaxial screw'.D.4: updated catalog # '48552438' to catalog # '48552434'.D.4: updated lot/serial no.'053129' to '170187'.D.4: updated gtin '(b)(4)' to '(b)(4)'.E.1: updated 'dr.(b)(6)' to 'dr.(b)(6)'.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, review of provided x-rays confirm that the tulip of the oasys polyaxial screw implanted in the third level from the caudal end of construct had disengaged from its shank.It can be seen that the oasys construct spanned seven levels.The patient was also implanted with a three level plate and interbodies, both of which were located anterior to the oasys construct.A review of the device history was performed and there were no relevant manufacturing issues identified as all units met stryker specifications.A review of the complaint history records was performed and there were no similar complaints identified.Per surgical technique: delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.It is possible that this failure could have been a result of fatigue loading due to delayed fusion, causing stresses on the screw which could lead to tulip disengagement.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 34MM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9638568
Report Number0009617544-2020-00012
Device Sequence Number319652
Product Code NKG
UDI-Device Identifier04546540371850
UDI-Public04546540371850
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48552438
Device Catalogue Number48552434
Device Lot Number170187
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1